MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance in the distal section of the microcatheter.The patient was undergoing surgery for treatment of a ruptured aneurysm of the middle cerebral artery.It was reported that after the patient underwent angiography, hemorrhage from a middle cerebral artery aneurysm was identified.After establishing vascular access, the microguidewire with microcatheter were advanced into the aneurysm, and a 5-15 coil was filled for forming the hoop.Several additional coils were delivered, but when attempting to deliver the apb-1.5-2-3d coil, it was delivered into the microcatheter, but could not be advanced out of it.Despite multiple attempts, the coil still could not be advanced out of the microcatheter.The catheter was not damaged.To ensure procedural safety, a new coil was used for embolization, and the procedure was completed successfully.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information received.The cause of the resistance was determined to be that the coil was undeliverable when inserted into the microcatheter; multiple attempts were made, but the coil still could not be pushed out of the microcatheter.It is unknown whether the coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.It is also unknown whether the catheter was a medtronic product.
 
Additional Manufacturer Narrative
Product analysis as found condition: the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within a dispenser coil and within an introducer sheath.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damage or irregularities were found with the introducer sheath and axium prime pusher.The detach element was still attached to the pusher.The axium prime implant coil was broken from the detach element at the coil shell weld with the polypropylene filament also broken.The implant coil was found severely stretched and damaged within the introducer sheath.Testing/analysis: the axium prime coil could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheters include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, incompatible micro catheter or tortuous anatomy.The returned axium prime coil was found damaged/stretched/broken.It is possible damage occurred due to advancing against the reported resistance.Customer reported devices were prepared per ifu.As no other information was reported, the likely cause could not be determined.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be determined.Customer reported the micro catheter successfully deployed additional coils before and after the event, indicative of no defects with the micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24767387
Report Number9617601-2026-02231
Device Sequence Number9248371
Product Code KRD
UDI-Device Identifier00763000313647
UDI-Public(01)00763000313647(17)270817(10)229439728
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-2-3D-ES
Device Catalogue NumberAPB-1.5-2-3D-ES
Device Lot Number229439728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Initial Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale